Hail, Elkhart
- When
- May 8, 7:13 PM EST
- Where
- Elkhart County, 2 mi NW of Goshen
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.600, -85.867
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at May 8, 6:54 PM EST, 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 654 PM EST SAT MAY 8 2004 .AVIATION... A FEW STORMS HAVE DEVELOPED EAST AND NORTHEAST OF SBN AND HAVE MOVED EASTWARD. SOME HIGH LEVEL CLOUDS AT FWA AND SOME MID LEVEL CLOUDS AT SBN. SBN MAY SCATTER OUT BUT LEFT IT AT A MID LEVEL VFR. AN MCS HAS DEVELOPED IN IOWA AND ITS PATH AT THIS TIME IS UNCERTAIN. SHOULD TRAVEL EASTWARD ALONG THE FRONT WHICH WOULD TAKE IT JUST NORTH OF SBN BUT THE MCS WILL HAVE TO BE WATCHED FOR ANY UPDATE TO THE SBN TAF. TIMING FOR OTHER PERIODS OF STORM ACTIVITY LATER TONIGHT AT FWA AND ON SUNDAY FOR BOTH SBN AND FWA IS ALSO A QUESTION SO LEFT OUT OF TAFS FOR THE TIME BEING. && .PREV DISCUSSION... SHORT TERM... RAIN SHOWERS AND THUNDERSTORMS STAYED TO OUR NORTH IN MICHIGAN THIS MORNING. A COUPLE STORMS DID DEVELOP IN OUR CWA THIS MORNING BUT WERE SMALL AND SHORT LIVED. OUR CWA HAS BEEN RIGHT ON THE EDGE OF THE CLOUD COVER TODAY. NO STORMS YET IN OUR CWA BUT THE ATMOSPHERE IS UNSTABLE THIS AFTERNOON AND EVENING. THE FRONT WILL HANG AROUND THE AREA TONIGHT AND SUNDAY WITH THE GREATEST CHANCES FOR SHOWERS AND STORMS RIGHT AROUND THE FRONT. SO KEPT THE DECREASING PRECIP CHANCES FROM NORTH TO SOUTH IN OUR CWA TONIGHT AND SUNDAY. THUNDERSTORMS ARE STILL POSSIBLE TONIGHT AND SUNDAY...ESPECIALLY ALONG THE FRONT HOWEVER SPC DID MOVE THE AREA OF SLIGHT RISK FURTHER AWAY FROM US TO THE NORTH ON SUNDAY. POTENTIAL FOR SEVERE STORMS TONIGHT AND TOMORROW IS A LITTLE TRICKY RIGHT NOW. THE CHANCE IS THERE (ATMOSPHERE IS UNSTABLE) BUT IF AND WHEN STORMS START TO POP UP ARE THE QUESTIONS (NOTHING YET). ALSO IT WILL HAVE TO BE WATCHED TONIGHT WHETHER A MCS DEVELOPS OUT TO OUR WEST OR NOT. LOWS AROUND 60 FOR TONIGHT AND HIGHS AROUND 80 FOR TOMORROW ARE STILL LOOKING GOOD. LONG TERM... SUNDAY NIGHT THROUGH SATURDAY FRONT SHOULD BE FAR ENOUGH NORTH UNDER HIGHER HEIGHTS ALOFT TO KEEP SUNDAY NIGHT DRY. SHORTWAVE THEN WILL BRING FRONT BACK TOWARD CWA MONDAY INTO TUES WITH THE CHC FOR SHOWERS AND STORMS BEFORE FRONT IS AGAIN SWEPT NORTH BY UPPER TROF MOVING INTO THE PLAINS. DRY AND WARM TUE NIGHT THROUGH WED NIGHT UNDER MEAN RIDGE. COLD FRONT ASSOCIATED WITH PLAINS SYSTEM MOVES CLOSER FOR THURSDAY WITH CHC POPS FOR SHOWERS AND STORMS INTO FRIDAY AS SYSTEM PULLS THROUGH. DRY HIGH PRESSURE FOR SATURDAY. BUMPED UP MAX TEMPS QUITE A BIT ESPECIALLY IN THE NRN CWA MON IN WARM SOUTHWEST FLOW AHEAD OF FRONT. OTHERWISE FEW CHANGES TO TEMPS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 543 AM EST SAT MAY 8 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091037- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 543 AM EST SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. THE GREATEST RISK IS ALONG AND NORTH OF ROUTE 30. THE PRIMARY HAZARD WILL BE LARGE HAIL. ISOLATED DAMAGING WIND GUSTS AND A TORNADO ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ADDITIONAL SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH TUESDAY. THERE IS AGAIN A SLIGHT CHANCE FOR SEVERE STORMS...MAINLY ALONG AND NORTH OF ROUTE 30 SUNDAY AND MONDAY. ANOTHER CHANCE OF THUNDERSTORMS WILL BE THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 30 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397287, 5397288.